Adverse events to antituberculosis therapy: influence of HIV and antiretroviral drugs.
Аннотация
This study investigated whether serious adverse events (SAEs) during antituberculosis therapy occur more frequently in HIV co-infected patients in a South African population. A retrospective analysis examined incidences of hepatotoxicity, peripheral neuropathy, severe arthralgia, persistent vomiting and severe rash in 400 patients treated for tuberculosis in a community clinic. A total of 141 patients were co-infected with HIV, among whom only 16.3% were receiving antiretrovirals. Details of SAEs were ascertainable in 331/400 patients, and occurred in 26.7% of HIV-infected and 13.3% of HIV-uninfected individuals (P = 0.003). The excess was attributable to increased peripheral neuropathy (8.3% and 1.9%, respectively, P = 0.009) and persistent vomiting (13.3% and 3.3%, P = 0.001). SAE occurrence was not related to antiretroviral use, although median CD4 counts were lower in those experiencing side-effects (130 and 259 cells/microL, P = 0.008). The treatment completion did not differ significantly between the two groups (76.6% and 84.2%, P = 0.08).
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.